Search Results

Documents authored by Ward, Rachel


Document
Arbitrary-Length Analogs to de Bruijn Sequences

Authors: Abhinav Nellore and Rachel Ward

Published in: LIPIcs, Volume 223, 33rd Annual Symposium on Combinatorial Pattern Matching (CPM 2022)


Abstract
Let α̃ be a length-L cyclic sequence of characters from a size-K alphabet 𝒜 such that for every positive integer m ≤ L, the number of occurrences of any length-m string on 𝒜 as a substring of α̃ is ⌊ L / K^m ⌋ or ⌈ L / K^m ⌉. When L = K^N for any positive integer N, α̃ is a de Bruijn sequence of order N, and when L ≠ K^N, α̃ shares many properties with de Bruijn sequences. We describe an algorithm that outputs some α̃ for any combination of K ≥ 2 and L ≥ 1 in O(L) time using O(L log K) space. This algorithm extends Lempel’s recursive construction of a binary de Bruijn sequence. An implementation written in Python is available at https://github.com/nelloreward/pkl.

Cite as

Abhinav Nellore and Rachel Ward. Arbitrary-Length Analogs to de Bruijn Sequences. In 33rd Annual Symposium on Combinatorial Pattern Matching (CPM 2022). Leibniz International Proceedings in Informatics (LIPIcs), Volume 223, pp. 9:1-9:20, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2022)


Copy BibTex To Clipboard

@InProceedings{nellore_et_al:LIPIcs.CPM.2022.9,
  author =	{Nellore, Abhinav and Ward, Rachel},
  title =	{{Arbitrary-Length Analogs to de Bruijn Sequences}},
  booktitle =	{33rd Annual Symposium on Combinatorial Pattern Matching (CPM 2022)},
  pages =	{9:1--9:20},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-234-1},
  ISSN =	{1868-8969},
  year =	{2022},
  volume =	{223},
  editor =	{Bannai, Hideo and Holub, Jan},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CPM.2022.9},
  URN =		{urn:nbn:de:0030-drops-161361},
  doi =		{10.4230/LIPIcs.CPM.2022.9},
  annote =	{Keywords: de Bruijn sequence, de Bruijn word, Lempel’s D-morphism, Lempel’s homomorphism}
}
Document
Fast Cross-Polytope Locality-Sensitive Hashing

Authors: Christopher Kennedy and Rachel Ward

Published in: LIPIcs, Volume 67, 8th Innovations in Theoretical Computer Science Conference (ITCS 2017)


Abstract
We provide a variant of cross-polytope locality sensitive hashing with respect to angular distance which is provably optimal in asymptotic sensitivity and enjoys \mathcal{O}(d \ln d ) hash computation time. Building on a recent result in (Andoni, Indyk, Laarhoven, Razenshteyn '15), we show that optimal asymptotic sensitivity for cross-polytope LSH is retained even when the dense Gaussian matrix is replaced by a fast Johnson-Lindenstrauss transform followed by discrete pseudo-rotation, reducing the hash computation time from \mathcal{O}(d^2) to \mathcal{O}(d \ln d ). Moreover, our scheme achieves the optimal rate of convergence for sensitivity. By incorporating a low-randomness Johnson-Lindenstrauss transform, our scheme can be modified to require only \mathcal{O}(\ln^9(d)) random bits.

Cite as

Christopher Kennedy and Rachel Ward. Fast Cross-Polytope Locality-Sensitive Hashing. In 8th Innovations in Theoretical Computer Science Conference (ITCS 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 67, pp. 53:1-53:16, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{kennedy_et_al:LIPIcs.ITCS.2017.53,
  author =	{Kennedy, Christopher and Ward, Rachel},
  title =	{{Fast Cross-Polytope Locality-Sensitive Hashing}},
  booktitle =	{8th Innovations in Theoretical Computer Science Conference (ITCS 2017)},
  pages =	{53:1--53:16},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-029-3},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{67},
  editor =	{Papadimitriou, Christos H.},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ITCS.2017.53},
  URN =		{urn:nbn:de:0030-drops-81936},
  doi =		{10.4230/LIPIcs.ITCS.2017.53},
  annote =	{Keywords: Locality-sensitive hashing, Dimension reduction, Johnson-Lindenstrauss lemma}
}
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail